Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Can I get pregnant?

 - UBBFriend: Email this page to someone!    
Author Topic: Can I get pregnant?
omegadltalpha
Neophyte
Member # 44051

Icon 11 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Today, me and my boyfriend had protected sex. As he came back from getting cleaned up he first asked me if my birth control, YAZ, keeps me from becoming pregnant. I told him yes, but I wasn't sure how effective it was because I did not take it the same time everyday. I asked him why and he told me that there was something near the base of the condom, or the open end and feared that the condom had leaked.

Of course, I began freaking out but he told me that he had put the condom on correctly and that what he thought was the leakage did not have the smell, feel or appearance of cum since he said that cum was white (This was clear). He said it was probably just lube from the condom, or my own fluids, or just a mixture of both. He then told me not to worry because it was probably nothing and if it was he would stay and support any decision I made but he was sure that no cum had made any contact with me.

Therefore, I'm curious how high is the pregnancy rate of this? Do you think I should be worried or not? Thanks for your time. C:

[ 01-10-2010, 03:43 AM: Message edited by: omegadltalpha ]

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
How late did you take your pills? You have a three-hour window in which you can take the pill and be considered a perfect user. And a pill is not considered late until it's been more than 12 hours since your pill time. So, as long as you have been staying within that 3-hour window and haven't had any late or missed pills, you should be fully protected.

It also doesn't sound like you've had a condom failure: it's perfectly normal that your own fluids and lube will be on the outside of the condom.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
I usually take it round 4:30 P.M. but sometimes I forget and don't take it until 7 or 8. It really depends but it's usually between 4:30 to 9:00 P.M.

Oh okay, well that's great haha.

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Well, I doubt anyone will respond, like last time, but I have a new update and I would really like if someone responded.

Today, almost an hour or two after I woke up (which was around 11)I for some reason got very tired and crashed for about an hour. After I woke up my mom said that I looked pale and I had dark circles under my eyes. I was worried because fatigue is an early symptom but I also went to sleep after 2 in the morning last night and I didn't eat very much the other day (or less that I usually do). I'm not sure if why I suddenly became so tired and I really hope it isn't because I'm pregnant.

So, please answer if you have the chance because it would be really appreciated and I'm very worried. Thanks!

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Fatigue is a symptom of nearly every single illness there is, and also of all kinds of changes with the body, including normal daily stress. Looking for 'early symptoms" of pregnancy really isn't helpful, because so often women don't have them, or they're so like the symptoms of many other things.

Plus, you said it right here: you didn't go to bed until very late and you didn't eat enough. Those things would tend to result in feeling fatigued and looking cruddy.

It looks like you take your pills just fine within your grace period, and I don't see that there was a big risk of pregnancy here. Even with only typical use of both the pill and condoms combined, you have close to 99% protection.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Oh, thank you for the quick response!

That's good, I felt like that that was it but, you can't help but be a little bit nervous. I'll post again with new updates if I feel the need to do so. Thanks!

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Hello again, I have another update that I would really like some advice on and would really appreciate a fast response.

Today, I got my period, or that's what I think it is. It was on time, as in, it was on the same day as last month, but it usually starts in the morning (like 7) but this time it didn't start until around 4 in the afternoon.

Because it didn't start in the morning I put a liner in my panties and didn't check it until after school (3:55). When I looked it was covered in the dark sludge like stuff so I figured I had my period and was relieved.

I put in a regular sized tampon in and then didn't check it until 6:50ish and there wasn't a lot on it. This is where I got worried. There was the black sludge stuff and some red but not very much (like it kind of tugged when I pulled it out.

So, I'm worried that this is like spotting stuff and I may be pregnant. I'm hoping that it is my period and it's just extremely light because of the stress from the pregnancy scare and the fact I had exams last week (I stayed up late, woke up early, didn't eat very much, etc) and relationship issues and the fact I'm on the Pill.

So, I'm just wondering, what is this?

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
Alice
Scarleteen Volunteer
Member # 28346

Icon 1 posted      Profile for Alice     Send New Private Message       Edit/Delete Post 
Spotting and/or very light bleeding is a common side effect of the birth control pill. It's not a symptom of pregnancy - the only real symptoms of pregnancy are a missed period or a positive pregnancy test.

Are you still concerned about pregnancy risk from the scenario you described in your original post?

--------------------
The beautiful thing about learning is nobody can take it away from you. - B.B. King

Posts: 1180 | From: WA | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Yes, but I'm not sure if this is spotting or my period since it started on the right day.

And yes, I am.

Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
A good rule of thumb is, if it looks pretty much like a period and arrives when you expect it, it's probably your period. As Alice said, lighter periods are a very common side effect of the pill.

That said, it's been two weeks since the scenario you're worried about, so you can take a test now and get an accurate result - that's the only way to know for sure.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
omegadltalpha
Neophyte
Member # 44051

Icon 1 posted      Profile for omegadltalpha     Send New Private Message       Edit/Delete Post 
Oh, alright, thank you everyone!
Posts: 14 | From: USA | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3